Winter Storm, Fayette
- When
- February 17, 12:00 AM CST to 4:00 PM CST
- Where
- Fayette forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 42.863, -91.844 (the zone’s center; the record gives no point)
A powerful winter storm moved from Missouri to lower Michigan on February 17. This system brought freezing rain initially to parts of northeast Iowa during the early morning hours.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
A powerful winter storm moved from Missouri to lower Michigan on February 17. This system brought freezing rain initially to parts of northeast Iowa during the early morning hours. Ice accumulations ranged from a quarter to a half of an inch. A heavy glazing of ice on power lines caused power outages in Decorah (Winneshiek County). By mid-morning, precipitation changed to all snow and was accompanied by strong northwest winds gusting up to 30 to 35 mph. Snowfall accumulations between 4 and 8 inches occurred in areas near the Mississippi River. Highest snowfall totals from volunteer weather observers included 7.6 inches and 6.0 inches respectively in and just southeast of Elkader (Clayton County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Feb 16, 8:43 PM CST, 3 hours 17 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
843 PM CST SAT FEB 16 2008
...POTENTIAL BLIZZARD TAKING SHAPE FOR SUNDAY...
.UPDATE...
CAME VERY CLOSE TO ISSUING A RATHER LARGE /AREAL COVERAGE/
BLIZZARD WARNING THIS EVENING. CONSENSUS AMONG BORDERING WFO/S IS
TO LET WAVE OF ICE PASS LATE TONIGHT AND LET OVERNIGHT SHIFTS
PROPERLY DELINEATE A BLIZZARD WARNING.
GOING FORECAST SEEMS ABOUT AS ON TRACK AS COULD BE. CONTINUES TO
BE A GREAT AMOUNT OF UNCERTAINTY ON THE BACK EDGE SNOWS...SAY FROM
CHARLES CITY THROUGH ROCHESTER TOWARD MONDOVI. NAM-WRF DETERMINISTIC
RUNS OF LATE CONTINUE TO BOUNCE ACCUMULATING SNOW IN AND OUT OF
THESE AREAS...WHILE GFS RUNS MUCH MORE BULLISH ON ACCUMULATING
SNOW BACK THAT FAR WEST. IF TRUE...GIVEN THE WINDS WE WILL BE
DEALING WITH...ONE POSSIBLE ADJUSTMENT COMING OVERNIGHT WILL BE A
WESTWARD EXPANSION OF THE WINTER STORM WARNING. RIGHT NOW...GIVEN
ALL PIECES OF EVIDENCE...CURRENT ALIGNMENT LOOKS OK.
BUT THE BIG STORY CONTINUES TO BE THE POTENTIAL BLIZZARD TAKING
SHAPE FOR SUNDAY AFTERNOON/EVENING. SOLID AGREEMENT THAT BAND OF
HEAVY PRECIPITATION SURGING NORTH THROUGH CNTL PLAINS ON VERY
ANOMALOUS /60KT/ LOW LEVEL JET AHEAD OF 1001MB SFC LOW IN THE ARK-
LA-TEX MOVES INTO WISC. RIVER VALLEY AROUND 3 AM...AND MOVES
NORTHEAST INTO CENTRAL WISCONSIN SUNDAY MORNING...SPREADING HEAVY
FREEZING RAIN INTO OUR SOUTHERN TIER OF COUNTIES WHERE A QUICK
0.25 TO 0.50 INCH OF ICING WILL OCCUR. SFC LOW TO RAPIDLY DEEPEN
SUNDAY MORNING...DOWN TO 986MB IN CNTL IL SUNDAY AFTN. INTENSE
COMMA HEAD WITH THE MATURE CYCLONE WILL CROSS MUCH OF CURRENT
WARNING AREA...WITH LIGHTER SNOW BACK TO THE WEST OF SERN MN. FEEL
STRONGLY THAT THIS COMMA HEAD WILL PUT DOWN 1 INCH/HR SNOWS AT
LEAST...POSSIBLY UP TO 2 IN/HR. TREMENDOUS FORCING FOR ASCENT.
STILL EXPECTING WIDESPREAD 5-10 INCH SNOWS IN THE WARNING
AREA...AND THE HEART OF THE COMMA HEAD COULD REACH 12-14
INCHES...AND AT THIS TIME...THIS LOOKS APPROX LIKE A WEST
UNION/ELKADER TO VIROQUA/MAUSTON LINE.
WINDS SUNDAY AFTERNOON WILL INCREASE STEADILY AS THE SFC LOW
/ALMOST 4 SIGMA BELOW CLIMATOLOGY - QUITE RARE/ MOVES TO CHICAGO.
16.18Z GFS/NAM BUFR SOUNDINGS SHOWING STEEPENING LAPSE RATES AS
LOW LEVEL COLD ADVECTION INCREASES AND ISALLOBARIC COMPONENT COMES
INTO PLAY. WINDS 20 TO 30 MPH...GUSTING TO 40 MPH A VERY REAL
POSSIBILITY...AND SREF PROBABILITIES FOR MEETING BLIZZARD CRITERIA
/PER HPC/ LIGHTING UP IN NERN IA WHERE WINDS ARE TYPICALLY A
PROBLEM. FEEL VERY STRONGLY...THAT TRAVEL IN THE COMMA HEAD WILL
BE SHUT DOWN SUNDAY LATE MORNING/AFTERNOON...AND WILL STRONGLY
RECOMMEND BLIZZARD WARNING TO ONCOMING SHIFT ONCE NEIGHBORING
OFFICES COME INTO AGREEMENT ON PROPER TIMING/LOCATION. MEDIA IS
URGED TO HIT THIS HIGH END EVENT WITH THE NOTION FOR POTENTIAL
BLIZZARD CONDITIONS...ESPECIALLY NORTHEAST IOWA MARKETS.
BINAU
&&
.PREV DISCUSSION... /ISSUED 307 PM CST SAT FEB 16 2008/
SHORT TERM...THROUGH TUESDAY
FOCUS OF THIS PERIOD IS ON THE STORM TO AFFECT THE AREA TONIGHT
THROUGH SUNDAY EVENING.
SURFACE ANALYSIS THIS AFTERNOON SHOWS A DEPARTING RIDGE OF HIGH
PRESSURE OVER THE EASTERN GREAT LAKES WITH THE RIDGE AXIS WEST
INTO THE AREA. THE STORM SYSTEM TO AFFECT THE REGION WAS OVER
CENTRAL TEXAS AT MID-DAY.
THE 12Z OPERATIONAL MODELS WERE IN VERY GOOD AGREEMENT AND SHOWED
LITTLE DEVIATION FROM THE 09Z SREFS. THE SOUTHERN STREAM UPPER
LEVEL LOW AND SHORT WAVE TROUGH OVER TEXAS THIS AFTERNOON WILL
MOVE RAPIDLY NORTHEAST TONIGHT THROUGH SUNDAY NIGHT. THE UPPER
LEVEL LOW SHOULD BE FILLING AS IT LIFTS OUT BUT THE SHORT WAVE
TROUGH WILL REMAIN VERY STRONG. THE RAPID NORTHEAST MOVEMENT WILL
OCCUR AS A STRONG NORTHERN STREAM SHORT WAVE TROUGH DROPS OUT OF
WESTERN CANADA. CURRENT INDICATIONS ARE THAT THERE WILL NOT BE ANY
PHASING OF THE TWO SYSTEMS WITH THE NORTHERN STREAM SHORT WAVE
TROUGH ACTING AS A KICKER TO THE SOUTHERN STREAM WAVE.
THE FIRST CONCERN WITH THIS SYSTEM IS WITH THE PRECIPITATION TYPE.
BECAUSE THE SYSTEM IS CURRENTLY VERY STRONG AND OVER THE DEEP
SOUTH...IT WILL BE BRINGING PLENTY OF WARM AIR NORTHWARD WITH IT.
SURFACE TEMPERATURES HAVE WARMED INTO THE 20S THIS AFTERNOON AND
LITTLE DROP OFF IS EXPECTED TO OCCUR OVERNIGHT WITH READINGS
SLOWLY WARMING AFTER MIDNIGHT. BUFKIT SOUNDINGS FROM THE NAM SHOW
THE WARM AIR ALOFT AS WELL WITH TEMPERATURES IN THE WARM LAYER
WARMING TO AROUND 4C AT KDBQ AND 2C AT BLUE RIVER. THIS WARM LAYER
WILL BE SUFFICIENT TO CREATE TOTAL MELTING OF THE FALLING
HYDROMETEORS FOR AREAS SOUTH OF A OELWEIN TO RICHLAND CENTER
LINE. FREEZING RAIN LOOKS TO BE THE DOMINANT PRECIPITATION TYPE
FOR THIS AREA TONIGHT. SIGNIFICANT ICING COULD OCCUR AND HAVE
RAISED ICE ACCUMULATION AMOUNTS TO ABOUT .4 OF AN INCH. FARTHER TO
THE NORTH WHERE THE WARM LAYER IS NOT QUITE AS WARM...SHOULD SEE A
MIXED BAG OF PRECIPITATION TYPE FROM SNOW TO SLEET TO FREEZING
RAIN. HAVE TRIED TO ACCOUNT FOR THIS POSSIBILITY FOR AREAS SOUTH
OF A CHARLES CITY TO MAUSTON LINE. INITIAL FEELING IS THAT THIS
MAY BE TOO FAR NORTH AND WEST BUT HAVE TRIED TO ACCOUNT FOR THE
SOLUTIONS OF THE SREFS AND GFS WHICH ARE A LITTLE FARTHER NORTH
WITH FREEZING RAIN AREAS THAN THE NAM.
THE WARM AIR LOOKS TO GET SCOURED OUT RAPIDLY AFTER 12Z SUNDAY AS
THE 850 MB LOW LIFTS INTO ILLINOIS DRAWING COLDER AIR BACK ACROSS
THE AREA. STILL COULD SEE SOME FREEZING RAIN AND SLEET SUNDAY
MORNING ACROSS THE SOUTHERN SECTIONS UNTIL THE COLD AIR OVER
SPREADS THAT AREA. ONCE ALL THE PRECIPITATION CHANGES OVER TO
SNOW...THE FORCING REALLY GETS GOING. AS THE SHORT WAVE TROUGH
SWINGS BY...THE NAM IS SHOWING BETWEEN 8 AND 20 PVU/S OF VORTICITY
ADVECTION IN THE 500 TO 300 MB LAYER. A COUPLE JET STRUCTURE AT
300 MB SHOULD BE IN PLACE AS WELL TO PRODUCE GOOD AGEOSTROPHIC
MOTIONS. DEEP AND MODERATE TO STRONG QG CONVERGENCE WILL OCCUR
ABOVE 850 MB AND THIS WILL BE COUPLED WITH MODERATE TO STRONG
FRONTOGENESIS AND FN VECTOR CONVERGENCE IN THE 700-600 MB LAYER.
THIS SUGGESTS THE POTENTIAL FOR A BAND OF HEAVY SNOW TO DEVELOP.
MODEL SOUNDINGS SUGGEST A VERY DEEP SATURATED COLUMN WILL BE IN
PLACE WITH OMEGAS AROUND 15 MICROBAR/S ON THE -15C SURFACE OVER
THE REGION OF MAXIMUM FORCING. MOISTURE AMOUNTS WITH THE SYSTEM
WILL BE PLENTIFUL AS PRECIPITABLE WATERS OVER THE SOUTHERN PART OF
THE FORECAST LOOK TO BE ABOUT 2 STANDARD DEVIATIONS ABOVE NORMAL.
WITH ALL THIS...WILL INDICATE A PERIOD OF MODERATE TO HEAVY SNOWS
SUNDAY FOR AREAS EAST OF A CHARLES CITY TO MEDFORD LINE. CURRENT
EXPECTATIONS ARE FOR ACCUMULATIONS TO RANGE FROM 4 TO 12 INCHES IN
THIS AREA AND WILL PUT ADVISORIES AND WARNINGS IN PLACE.
ANOTHER CONCERN WITH THIS SYSTEM WILL BE THE WINDS AND THE
POTENTIAL FOR BLOWING SNOW. HAVE MAINTAINED CONTINUITY WITH
PREVIOUS DATABASE AND SHOWED SUSTAINED WINDS OF 15 TO 25 KNOTS ON
THE BACK SIDE OF THE LOW. THIS WILL LIKELY BE ENOUGH TO PRODUCE
SOME BLOWING SNOW OVER THE OPEN COUNTRY OF SOUTHEAST MINNESOTA AND
NORTHEAST IOWA. FARTHER EAST THE CONFIDENCE FOR BLOWING SNOW GOES
DOWN RAPIDLY DUE TO THE AFFECTS OF MORE TERRAIN AND TREES. HAVE
MAINTAINED THE AREAS OF BLOWING SNOW WORDING BUT CONFIDENCE IS NOT
HIGH THAT MUCH WILL OCCUR.
AS THE NORTHERN STREAM SHORT WAVE TROUGH SWINGS ACROSS THE AREA
HAVE MAINTAINED SOME LOW CHANCE POPS FOR LATE SUNDAY NIGHT INTO MONDAY.
LONG TERM...TUESDAY NIGHT THROUGH SATURDAY
MAIN FORECAST CONCERNS ARE PRECIPITATION CHANCES AND TYPE THURSDAY
INTO SATURDAY. THE 00Z SATURDAY GFS AND ECMWF ARE IN GOOD AGREEMENT
IN MOVING UPPER LEVEL TROUGH OVER THE NORTHEASTERN U.S. INTO THE
NORTHERN ATLANTIC OCEAN...AND DEVELOPING WEST TO EAST ZONAL UPPER
LEVEL SPLIT FLOW ACROSS THE CONTINENTAL U.S. MAIN DIFFERENCES
BETWEEN BOTH MODELS IS TIMING AND STRENGTH OF SHORTWAVE TROUGHS
EJECTING OUT IN THE CENTRAL U.S. IN SOUTHERN STREAM THURSDAY INTO
SATURDAY. THE 00Z GFS ENSEMBLES IN DECENT AGREEMENT WITH THE
DETERMINISTIC RUNS WITH OVERALL UPPER LEVEL PATTERN THROUGH PERIOD.
THE ENSEMBLES DO INDICATE TIMING AND AMPLIFICATION ISSUES WITH THE
EMBEDDED SHORTWAVE TROUGHS IN THE SOUTHERN STREAM THURSDAY THROUGH
SATURDAY. WILL INCREASE PRECIPITATION CHANCES ACROSS FORECAST AREA
THURSDAY INTO SATURDAY. BOTH THE 00Z SATURDAY GFS AND ECMWF
OPERATIONAL RUNS DO INDICATE 850MB TEMPERATURES TWO TO THREE DEGREES
CELSIUS BELOW ZERO ACROSS FORECAST AREA FRIDAY. THE 00Z SATURDAY GFS
ENSEMBLE MEAN INDICATES 850MB TEMPERATURES OF PLUS TWO TO THREE
DEGREES CELSIUS ABOVE ZERO ACROSS SOUTHERN HALF OF FORECAST
AREA....WITH SEVERAL ENSEMBLE MEMBERS INDICATING 850MB TEMPERATURES
SLIGHTLY ABOVE ZERO. WILL CONTINUE WITH MENTION OF RAIN OR SNOW
POSSIBILITIES ACROSS SOUTHERN PARTS OF FORECAST AREA FRIDAY.
AVIATION...
HIGH PRESSURE THAT GAVE THE AREA QUIET VFR CONDITIONS WILL SLIDE
INTO THE EASTERN U.S. BY THIS EVENING. A TROUGH OF LOW PRESSURE
HEADING EAST OUT OF THE DAKOTAS AND LOW PRESSURE MOVING OUT OF THE
SOUTHERN PLAINS WILL SPREAD MORE CLOUDS INTO THE AREA TONIGHT.
HOWEVER...VFR CONDITIONS ARE STILL EXPECTED FROM 17/00Z THROUGH
17/06Z.
CONDITIONS WILL RAPIDLY DETERIORATE AFTER 17/09Z AS A POTENT WINTER
STORM HEADS OUT OF THE SOUTHERN PLAINS AND INTO NORTHERN ILLINOIS BY
SUNDAY 18Z. IT APPEARS BOTH KRST...AND ESPECIALLY THE KLSE TAF
SITES WILL BE PICKING UP SOME SNOW ACCUMULATIONS THROUGH SUNDAY.
RIGHT NOW IT APPEARS THAT THE KRST TAF SITE WILL SEE 2 TO 3 INCHES
OF SNOWFALL THROUGH SUNDAY...WHILE KLSE HAS THE POTENTIAL OF PICKING
UP 5 TO 7 INCHES. THIS WILL DEFINITELY PUT A HAMPER ON AIRPORT
OPERATIONS.
IN ADDITION TO THE POTENTIAL OF HEAVY SNOW...PILOTS PLANNING ON
ROUTES THROUGH NORTHEAST IOWA AND SOUTHWEST WISCONSIN WILL HAVE TO
WATCH OUT FOR SOME FREEZING RAIN FROM 17.06Z THROUGH 17.12Z.
INCREASING NORTHERLY WINDS ON SUNDAY COMBINED WITH THE FRESH
SNOWFALL WILL ALSO PRODUCE SOME AREAS OF BLOWING AND DRIFTING.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WARNING FROM 3 AM SUNDAY TO MIDNIGHT CST SUNDAY
NIGHT FOR WIZ029-WIZ034-WIZ041-WIZ042-WIZ043-WIZ044-WIZ053-
WIZ054-WIZ055-WIZ061.
SNOW AND BLOWING SNOW ADVISORY FROM 3 AM SUNDAY TO MIDNIGHT CST
SUNDAY NIGHT FOR WIZ017-WIZ032-WIZ033.
MN...WINTER STORM WARNING FROM 3 AM SUNDAY TO MIDNIGHT CST SUNDAY
NIGHT FOR MNZ096.
SNOW AND BLOWING SNOW ADVISORY FROM 3 AM SUNDAY TO MIDNIGHT CST
SUNDAY NIGHT FOR MNZ088-MNZ095.
IA...WINTER STORM WARNING FROM 3 AM SUNDAY TO MIDNIGHT CST SUNDAY
NIGHT FOR IAZ010-IAZ011-IAZ019-IAZ029-IAZ030.
SNOW AND BLOWING SNOW ADVISORY FROM 3 AM SUNDAY TO MIDNIGHT CST
SUNDAY NIGHT FOR IAZ009-IAZ018.
&&
BINAUHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 351 PM CST SAT FEB 16 2008 IAZ010-011-019-029-030-MNZ096-WIZ029-034-041>044-053>055-061-171200- ADAMS-ALLAMAKEE-CHICKASAW-CLARK-CLAYTON-CRAWFORD-FAYETTE-GRANT- HOUSTON-JACKSON-JUNEAU-LA CROSSE-MONROE-RICHLAND-VERNON-WINNESHIEK- 351 PM CST SAT FEB 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PART OF SOUTHEAST MINNESOTA...AND PORTIONS OF NORTHEAST IOWA...AND WESTERN INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT A POTENT WINTER STORM LIFTING OUT OF THE SOUTHERN PLAINS WILL SPREAD PRECIPITATION INTO THE AREA AFTER MIDNIGHT. AT THIS TIME IT LOOKS LIKE THE PRECIPITATION WILL START OUT AS FREEZING RAIN AND SLEET ALONG AND SOUTHEAST OF A LINE FROM RICHLAND CENTER WISCONSIN TO OELWEIN IOWA....WHERE UP TO A QUARTER INCH OF ICE ACCUMULATION IS POSSIBLE. THE PRECIPITATION WILL FALL AS ALL SNOW NORTH OF THIS LINE WITH AN INCH OR LESS EXPECTED BY DAYBREAK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WINTER STORM WILL CONTINUE TO LIFT NORTHEAST TOWARD THE GREAT LAKES REGION SUNDAY...CHANGING ANY MIXED PRECIPITATION TO ALL SNOW BY EARLY SUNDAY MORNING. THE SNOW IS THEN EXPECTED TO BECOME HEAVY AT TIMES THROUGH THE REMAINDER OF THE DAY SUNDAY. WITH THE CURRENT FORECASTED TRACK OF THIS STORM SYSTEM...ALL INDICATIONS ARE THAT ANYWHERE FROM 6 TO 12 INCHES OF SNOW WILL BE POSSIBLE SOUTHEAST OF A LINE FROM NEW HAMPTON IOWA...THROUGH LA CROSSE AND BLACK RIVER FALLS...TO NEAR NEILLSVILLE WISCONSIN. THE HEAVIEST SNOWFALL OF 10 TO 12 INCHES APPEARS LIKE IT WILL SETUP FROM FRIENDSHIP AND MAUSTON THROUGH RICHLAND CENTER AND LANCASTER IN WISCONSIN. DUE TO THE RAPID DEEPENING AND STRENGTHENING OF THE LOW PRESSURE SYSTEM...NORTH TO NORTHWEST WINDS WILL INCREASE DURING THE DAY ON SUNDAY WITH GUSTS AROUND 30 MPH. THESE WINDS COMBINED WITH THE HEAVY AMOUNTS OF SNOWFALL EXPECTED...MAY LEAD TO AREAS OF BLOWING AND DRIFTING SNOW. THIS WILL PRODUCE DANGEROUS...IF NOT IMPOSSIBLE TRAVEL CONDITIONS ACROSS PORTIONS OF THE AREA. .SPOTTER INFORMATION STATEMENT... ANY ICING AMD SNOW REPORTS INTO THE NATIONAL WEATHER SERVICE FROM LATE TONIGHT THROUGH SUNDAY EVENING WOULD BE GREATLY APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ009-018-MNZ088-095-WIZ017-032-033-171200- BUFFALO-FILLMORE-FLOYD-HOWARD-TAYLOR-TREMPEALEAU-WINONA- 351 PM CST SAT FEB 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PART OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT A MAJOR WINTER STORM MOVING FROM THE SOUTHERN PLAINS INTO NORTHERN ILLINOIS WILL SPREAD SNOW INTO THE AREA LATE TONIGHT. AN INCH OR LESS CAN BE EXPECTED THROUGH DAYBREAK SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WINTER STORM WILL CONTINUE TO AFFECT THE AREA FROM SUNDAY INTO SUNDAY NIGHT. SNOW WILL CONTINUE ACROSS THE AREA THROUGH SUNDAY EVENING AS THE STORM SYSTEM LIFTS INTO THE GREAT LAKES REGION. CURRENT INDICATIONS ARE THAT 3 TO 6 INCHES OF SNOWFALL IS POSSIBLE ALONG AND SOUTHEAST OF A LINE FROM MEDFORD AND MONDOVI WISCONSIN... THROUGH LEWISTON AND PRESTON MINNESOTA...TO CRESCO AND CHARLES CITY IOWA. IN ADDITION...NORTH TO NORTHWEST WINDS GUSTING AS HIGH AS 35 MPH WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. THIS WILL MAKE TRAVEL DIFFICULT. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS INTO THE NATIONAL WEATHER SERVICE FROM LATE TONIGHT THROUGH SUNDAY NIGHT WOULD BE GREATLY APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ008-MNZ079-086-087-094-171200- DODGE-MITCHELL-MOWER-OLMSTED-WABASHA- 351 PM CST SAT FEB 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PART OF NORTHEAST IOWA AND SOUTHEAST MINNESOTA. .DAY ONE...TONIGHT A MAJOR WINTER STORM WILL MOVING FROM THE SOUTHERN PLAINS INTO NORTHERN ILLINOIS SPREAD SNOW INTO THE AREA LATE TONIGHT. LESS THAN AN INCH CAN BE EXPECTED THROUGH DAYBREAK SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WINTER STORM WILL CONTINUE TO AFFECT THE AREA FROM SUNDAY INTO SUNDAY NIGHT. SNOW WILL CONTINUE ACROSS THE AREA THROUGH SUNDAY EVENING AS THE STORM SYSTEM LIFTS INTO THE GREAT LAKES REGION. CURRENT INDICATIONS ARE THAT 1 TO 3 INCHES OF SNOWFALL IS POSSIBLE ALONG A LINE FROM OSAGE IOWA THROUGH ROCHESTER...TO WABASHA MINNESOTA. IN ADDITION...NORTH TO NORTHWEST WINDS GUSTING AS HIGH AS 35 MPH MAY PRODUCE PATCHY AREAS OF BLOWING OR DRIFTING SNOW. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS INTO THE NATIONAL WEATHER SERVICE FROM LATE TONIGHT THROUGH SUNDAY NIGHT WOULD BE GREATLY APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. DAS
The national radar mosaic for the moment the first event began.
5 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2008Every state in 2008This day in weather historyWarnings in Iowa, February 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 80032, 80033, 80031, 80034, 80035.